MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEMMED TIBIAL COMPONENT PRECOAT SIZE 5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEMMED TIBIAL COMPONENT PRECOAT SIZE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-04143.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial total knee arthroplasty, a scrub tech accidentally threw out the locking screw for a tibial insert.A screw was retrieved from a thinner tibial insert and was attempted to be used, but it would not lock the tibial insert into the tibial tray.The procedure was completed with a screw from another tibial insert of the same size.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
The tibial plate item #00598004701, lot #j6811051 was not returned for evaluation as it remains implanted.Medical records were not provided.However, the information provided indicates that the decision to use the screw from a non-compatible product was an error, before a screw of the correct size was finally used.Device history record (dhr) was reviewed and no discrepancies were found.Review of the products determined that no failure was found as the products are within specification(s).No further investigation or action is required after review.The wrong screw (too short) was selected to assemble the articular surface to the tibial implant.The root cause of the reported issue is attributed to a user error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STEMMED TIBIAL COMPONENT PRECOAT SIZE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11029364
Report Number0001822565-2020-04144
Device Sequence Number3487416
Product Code JWH
UDI-Device Identifier00889024217607
UDI-Public(01)00889024217607(17)300704(10)J6811051
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598004701
Device Lot NumberJ6811051
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1